3. Drug-induced arrythmia
The rhythm strip (1A) shows Torsade de Pointes (TdP) during which time she became hypotensive, at times losing pulses. The TdP was intermittent and a rhythm strip between TdP episodes showed normal sinus rhythm with prolonged QRS and QTc (1B). These suggest a drug-induced arrythmia (1).
She was transported to the emergency department (ED) by EMS. On arrival to the ED, the patient had a heart rate in the 80s and was normotensive. She was intubated for airway protection. She was electrically cardioverted and defibrillated over 10 times for recurrent TdP in the emergency department. While central IV access was being obtained, multiple medical therapies were attempted without success. Central intravenous (IV) access was obtained to place a transvenous pacemaker. Her family arrived to the ED and reported they had found multiple boxes of a medication hidden under the patient’s bed.
Overdose of which medication most likely caused this patient’s presentation? (Click on the correct answer to be directed to the third of seven pages)